Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 145, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 31, 2015, 9:00 PM CDT for Ellis County, Texas. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 9:00 PM CDT (02:00 UTC)
- Expired
- Jun 1, 2015, 1:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 78 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
631
WGUS54 KFWD 010200
FFWFWD
TXC139-011000-
/O.NEW.KFWD.FF.W.0145.150601T0200Z-150601T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ELLIS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 500 AM CDT MONDAY
* AT 900 PM CDT...EMERGENCY MANAGEMENT REPORTED WATER WAS OVER
TOPPING SOME LEVEES THAT WAS RESULTING IN FLOODING OF HOMES IN THE
BRISTOL AREA. ADDITIONAL LOCATIONS NEAR EITHER THE TRINITY RIVER
AND STREAMS THAT FLOW INTO THE TRINITY RIVER ACROSS EASTERN ELLIS
COUNTY WILL HAVE FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRISTOL...TELICO...CRISP...CREECHVILLE...SAND LAKE AND WALNUT
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3227 9649 3233 9657 3242 9663 3255 9665
3254 9652 3251 9650 3251 9651 3250 9650
3248 9651 3245 9650 3241 9644 3235 9645
3233 9643 3233 9638 3232 9639
$$
581 follow-up statement
815
WGUS54 KFWD 010936
FFWFWD
TXC139-011800-
/O.EXT.KFWD.FF.W.0145.000000T0000Z-150601T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
436 AM CDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ELLIS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 100 PM CDT MONDAY
* AT 900 PM CDT SUNDAY...EMERGENCY MANAGEMENT REPORTED WATER WAS
OVER TOPPING SOME LEVEES AND THIS WAS RESULTING IN FLOODING OF
HOMES IN THE BRISTOL AREA. ADDITIONAL LOCATIONS NEAR EITHER THE
TRINITY RIVER AND STREAMS THAT FLOW INTO THE TRINITY RIVER ACROSS
EASTERN ELLIS COUNTY WILL EXPERIENCE FLOODING THROUGH MONDAY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRISTOL...TELICO...CRISP...CREECHVILLE...SAND LAKE AND WALNUT
SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW IF YOU ARE IN THE AFFECTED AREA.
&&
LAT...LON 3227 9649 3233 9657 3242 9663 3255 9665
3254 9652 3251 9650 3251 9651 3250 9650
3248 9651 3245 9650 3241 9644 3235 9645
3233 9643 3233 9638 3232 9639
$$
92What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 7:04 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 31, 7:04 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 704 PM CDT SUN MAY 31 2015 .AVIATION... AS AN UPPER LEVEL TROUGH THAT EXTENDS FROM CENTRAL MISSOURI INTO THE ARLTATEX MOVES EAST...AN UPPER LEVEL RIDGE WILL BUILD IN ACROSS NORTH AND CENTRAL TEXAS FROM THE WEST. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH 06Z TUESDAY. NORTH WINDS AT LESS THAN 10 KNOTS WILL BECOME EASTERLY BY 14Z MONDAY AND SOUTHEAST BY 23Z. SOME MID TO HIGH LEVEL CLOUDS MAY MOVE ACROSS THE REGION MONDAY BUT WILL BE OF NO CONSEQUENCE FOR AVIATION PURPOSES. 58 && .PREV DISCUSSION... /ISSUED 331 PM CDT SUN MAY 31 2015/ EARLY AFTERNOON WATER VAPOR SATELLITE IMAGERY SHOWED A COMPACT UPPER LOW OVER THE OKLAHOMA/ARKANSAS BORDER...MOVING SLOWLY TO THE SOUTHEAST. NORTH AND CENTRAL TEXAS WERE LOCATED IN A REGION OF SUBSIDENCE RELATIVE TO THIS UPPER LOW...PROMOTING DRY WEATHER AND MOSTLY SUNNY SKIES FOR THE FIRST TIME IN A LONG TIME. DESPITE THE DRY DAY TODAY...RIVER FLOODING CONTINUES TO BE A MAJOR CONCERN ACROSS THE REGION AS FLOOD WATERS CONTINUE TO BE PROCESSED FROM LAST WEEK'S HEAVY RAINFALL. COMBINE AND ROSSER CONTINUE TO BE MAJOR CONCERNS ALONG THE EAST FORK AND MAIN STEM OF THE TRINITY RIVER DUE TO STRONG RELEASES FROM LAKE RAY HUBBARD AND THEN FLOOD WATERS MOVING IN FROM THE MAIN BRANCH OF THE TRINITY FROM THE NORTHWEST. AFTER TALKING WITH KAUFMAN COUNTY EMERGENCY MANAGEMENT THIS MORNING, IT SEEMS LIKE FLOOD WATERS WILL REMAIN OUT OF COMBINE AS LONG AS THE LEVEES HOLD AND ARE NOT OVERTOPPED TO THE EAST OF COMBINE. IF THE LEVEE IS BREACHED, SOME RESIDENTS OF COMBINE MAY HAVE TO SEEK HIGHER GROUND ON SHORT NOTICE. A FLOOD WARNING REMAINS IN EFFECT FOR THE CITY OF COMBINE FOR THE THREAT OF FLOODING, EVEN THOUGH THE EAST FORK OF THE TRINITY IS NOT CURRENTLY FLOODING THE TOWN. DOWNSTREAM AT ROSSER, NO SPECIAL FLOOD WARNING IS IN PLACE AT THIS TIME, HOWEVER EMERGENCY MANAGEMENT IS CONCERNED THAT IF THE RIVER LEVEL CLIMBS ABOVE 42 FEET, THE LEVEE SYSTEM WILL BE OVERTOPPED NEAR THE TOWN. AT THIS TIME, WITH NO ONGOING ISSUES, WE WILL REMAIN IN CLOSE CONTACT WITH LOCAL AREA EMERGENCY MANAGEMENT AND CONTINUE TO MONITOR THE INTEGRITY OF THE LEVEE. THE RIVER IS EXPECTED TO CREST ABOVE 42 FEET, BUT BY ONLY A FEW TENTHS OF A FOOT, AND NOT UNTIL TUESDAY. IF KAUFMAN COUNTY EMERGENCY MANAGEMENT ISSUES ANY SPECIFIC EVACUATION INSTRUCTIONS, WE WILL LIKELY COORDINATE A FLOOD OR FLASH FLOOD WARNING WITH THEM AT THAT TIME. FOR THE UPCOMING WEEK...A GENERALLY DRY FORECAST IS STILL IN PLACE AS THE LARGE SCALE FLOW PATTERN OVER THE REGION IS EXPECTED TO BE DOMINATED BY UPPER LEVEL RIDGING AND WEAK FLOW ALOFT. THIS IS A TYPICAL WARM SEASON WEATHER PATTERN FOR THE PLAINS, WHICH IS TYPICALLY CHARACTERIZED BY ABOVE NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION. THIS WEEK IS EXPECTED TO GENERALLY FOLLOW THAT PATTERN WITH A COUPLE OF EXCEPTIONS. THE ABUNDANT LOW-LEVEL MOISTURE IN PLACE IS SOMETHING THE REGION HAS NOT HAD IN THE PAST 5 OR 6 YEARS REALLY. THIS ABUNDANT MOISTURE AND HEALTHY VEGETATION WILL BE AN IMPORTANT SOURCE OF LOW-LEVEL WATER VAPOR THROUGHOUT THE WEEK. THIS "EXTRA" SOURCE OF WATER VAPOR WILL TEND TO PROMOTE MORE FAIR WEATHER CUMULUS CLOUDS AND WILL PREVENT US FROM HEATING UP AS QUICKLY AS WE HAVE IN THE PAST SEVERAL YEARS UNDER THIS FAMILIAR PATTERN. ALSO, BECAUSE THE UPPER LEVEL RIDGE IS SOMEWHAT WEAK...THERE WILL BE AN ENHANCED THREAT FOR ISOLATED AFTERNOON STORMS EACH DAY WITHOUT A STRONG CAP IN PLACE OVER THE REGION. FOR THIS UPCOMING WEEK, SIMPLY CONTINUED THE TREND OF A SLOW WARM UP WITH A 10 PERCENT RAIN CHANCE EACH DAY. A 10 PERCENT RAIN CHANCE IS NOT TYPICALLY LISTED IN THE WORDED FORECAST BECAUSE THE COVERAGE IS TOO SPARSE AND MOST LOCATIONS WILL NOT SEE ANY THUNDERSTORM ACTIVITY. LEFT IN THE 20 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS WEST OF I-35 MONDAY EVENING/OVERNIGHT FROM THE PREVIOUS FORECAST. MODELS CONTINUE TO ADVERTISE SCATTERED CONVECTION IN A ZONE OF MOIST LOW-LEVEL ISENTROPIC LIFT OVER THE WESTERN HALF OF THE CWA ASSOCIATED WITH LOW-LEVEL HIGH PRESSURE MOVING EAST ACROSS THE REGION. ONCE HIGH PRESSURE IS EAST OF THE CWA...LOW-LEVEL POSITIVE MOISTURE ADVECTION WILL AID IN BRINGING A RETURN TO UPPER 60S DEW POINTS BACK ACROSS THE REGION. THE COMBINATION OF GULF MOISTURE AND LOW-LEVEL MOISTURE CONTRIBUTED BY EVAPORATION AND TRANSPIRATION BY VEGETATION WILL BE ENOUGH TO SUPPORT LARGELY UNORGANIZED THUNDERSTORM CHANCES FOR ANY AREAS OF LIFT THAT DEVELOP OVER THE REGION THROUGH THE WEEKEND. BECAUSE THE LARGE SCALE PATTERN CONTINUES TO BE DOMINATED BY UPPER RIDGING, DID NOT PLACE HIGHER POPS IN THE FORECAST AT THIS TIME. HOWEVER...ANY MESOSCALE FORCING MECHANISM MAY BE ENOUGH TO CAUSE SOME MORE FOCUSED AREAS OF THUNDERSTORMS TO DEVELOP FROM WEDNESDAY THROUGH THE WEEKEND. NO ORGANIZED STORM SYSTEMS ARE EXPECTED, BUT WE WILL LIKELY HAVE TO ADD HIGHER CHANCES FOR STORMS IN THE FORECAST FOR SOME DAY LATE IN THE WEEK. PICKING OUT THAT DAY/S WHERE STORMS ARE MORE FAVORED WILL BE A SHORT TERM FORECAST CONCERN LATER THIS WEEK. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 60 82 64 85 68 / 5 5 10 10 5 WACO, TX 59 83 62 86 67 / 5 5 10 10 5 PARIS, TX 58 80 61 82 64 / 5 5 5 10 5 DENTON, TX 57 82 63 85 66 / 5 5 10 10 5 MCKINNEY, TX 58 81 62 84 65 / 5 5 10 10 5 DALLAS, TX 62 83 64 86 69 / 5 5 10 10 5 TERRELL, TX 59 81 62 85 66 / 5 5 10 10 5 CORSICANA, TX 59 82 63 85 67 / 5 5 10 10 5 TEMPLE, TX 59 83 63 86 67 / 5 5 10 10 5 MINERAL WELLS, TX 58 83 64 86 67 / 10 10 20 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/75
Hazardous weather outlook, May 31, 3:31 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT SUN MAY 31 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 331 PM CDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. FLOODING WILL CONTINUE ALONG MANY NORTH TEXAS RIVERS FROM HEAVY RAINS WHICH OCCURRED OVER THE PAST SEVERAL WEEKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEST OF THE I-35 CORRIDOR LATE MONDAY NIGHT INTO TUESDAY MORNING. SEVERE WEATHER IS NOT ANTICIPATED. OTHERWISE...THE TRINITY RIVER WILL REMAIN ABOVE FLOOD STAGE FOR MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:39 PM CDT | Areal Flood Warning | FWD | Dallas, Kaufman | 24 hr |
| May 31, 9:41 PM CDT | Areal Flood Warning | FWD | Dallas, Kaufman | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.